Tags: Digestive Problems | antacids | heartburn | pepcid | hibberd

Can Taking Antacids for Years Hurt Me?

Monday, 29 Jul 2013 09:58 AM

Question: I have been using an antacid for heartburn for more than 20 years. Could this have any negative long-term effects?

Dr. Hibberd’s answer:
Long-term use of an antacid like Pepcid AC is usually a clue you need a physician evaluation. Although the product can be safely used for a long time under a physician’s supervision, it’s important to first determine what’s causing the problem and whether there is a better treatment.
All drugs can have adverse side effects, and though antacids are commonly available without a prescription, your long-term use exceeds the period advised for self-management of heartburn. See your doctor and consider an endoscopic evaluation to check the health of your esophagus and stomach to be sure you don’t have a more serious problem.

© 2015 NewsmaxHealth. All rights reserved.

1Like our page
2Share
 

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

 
NEWSMAX.COM
America's News Page
©  Newsmax Media, Inc.
All Rights Reserved